Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 192, NWS Shreveport, LA

April 30, 2011Camp County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2011, 7:44 PM CDT for Camp County, Upshur County, Wood County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 7:44 PM CDT (00:44 UTC)
Expired
Apr 30, 2011, 8:45 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:10 PM CDTTSTM WND DMG11 Nw Gilmer, TXMETAL CARPORT WAS LIFTED OFF THE GROUND AND DAMAGED
Apr 30, 8:26 PM CDTTORNADO11 Nw Gilmer, TXAN EF0 TORNADO TOUCHED DOWN EAST OF THE SIMPSONVILLE COMMUNITY. THE STORM CONTINUED ON AN EAST NORTHEAST TRAJECTORY CROSSING WOLVERINE ROAD AND LIFTED NEAR FM 2454. DAMAGE CONSISTED MOSTLY OF TREES SNAPPED AND/OR UPROOTED ESPECIALLY ALONG THE END OF THE TRACK
Apr 30, 8:29 PM CDTTSTM WND DMG6 Nw Gilmer, TXTREES DOWN AT CR 2088 AND COYOTE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3108 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.3
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS54 KSHV 010044
SVRSHV
TXC063-459-499-010145-
/O.NEW.KSHV.SV.W.0192.110501T0044Z-110501T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
  NORTHERN UPSHUR COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF GILMER...
  EAST CENTRAL WOOD COUNTY IN NORTHEAST TEXAS...

* UNTIL 845 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF ROSEWOOD...OR 11 MILES SOUTH OF WINNSBORO...AND MOVING
  EAST NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PERRYVILLE...GRICE...BETTIE AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3301 9499 3273 9482 3270 9529 3286 9533
TIME...MOT...LOC 0044Z 249DEG 15KT 3281 9521

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:10 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 30, 6:10 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SAT APR 30 2011

.UPDATE...
QUICK ZONE UPDATE JUST SENT TO INCLUDE TOR WATCH 257 FOR MUCH OF
NE TX/SW AR/EXTREME SE OK. SCT CONVECTION IS NOW BEGINNING TO FIRE
ALONG THE COLD FRONT ACROSS NCNTRL TX AND EXTREME SE OK...WHERE
LOW LEVEL CONVERGENCE HAS BEEN MAXIMIZED. THE AIR MASS IN THE WARM
SECTOR ACROSS NE TX REMAINS MODERATELY UNSTABLE...WITH LOW LEVEL
WINDS BACKING AND STRONGER FARTHER E INTO THE WARM SECTOR ALONG
AND S OF A WARM FRONT...ANALYZED FROM NRN MCCURTAIN COUNTY OK INTO
THE NRN SECTIONS OF SW AR. HOWEVER...LARGE SCALE FORCING REMAINS
ABSENT ATOP THESE BNDRYS...AND WILL HAVE TO BE DRIVEN BY LARGELY
THE INSTABILITY/SHEAR/CONVERGENCE ALONG THE BNDRYS. SHORT TERM
PROGS THOUGH DO NOT SHOW MUCH EWD MOVEMENT OF THE COLD FRONT THIS
EVENING...ALTHOUGH CONVECTION N OF THE WARM FRONT MAY HELP TO
REINFORCE THIS FRONT SWD IN TIME OVERNIGHT.

FOR NOW...NO CHANGES HAVE BEEN MADE TO THE GOING FORECAST. WILL
RE-EVALUATE LATER THIS EVENING.

15

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT SAT APR 30 2011/

DISCUSSION...
HEAVY RAIN EVENT CONTINUES TO EVOLVE THIS AFTERNOON...AS MOISTURE
CONTINUES TO ADVECT NORTHWARD ACROSS THE REGION. SURFACE COLD
FRONT CURRENTLY ACROSS EASTERN OKLAHOMA INTO NORTH TEXAS AND
CONTINUES TO MOVE SOUTHEAST TOWARD THE CWA. FRONT WILL LIKELY
STALL TONIGHT AS IT REACHES THE HIGHER ELEVATIONS OF SOUTHEAST OKLAHOMA.
THIS WILL CREATE A BOUNDARY FOR CONVECTION TO FORM AND MOVE NORTHEAST.
QFP HAS BEEN RAISED FOR TONIGHT...WITH HIGHEST AMOUNTS EXPECTED
FROM NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. INSTABILITY ALREADY
QUITE HIGH JUST TO THE WEST OF THE CWA...AND AS THE FRONT MOVES
INTO THIS REGION...CONVECTION SHOULD BEGIN. CANNOT RULE OUT A FEW
SEVERE STORMS...BUT WITH THIS SYSTEM...HEAVY RAIN WILL LIKELY
CAUSE THE MOST PROBLEMS.

THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST LATE ON SUNDAY AS
THE ASSOCIATED UPPER LOW BEGINS TO KICK OUT OF THE SOUTHERN
ROCKIES. THIS WILL HELP SHIFT THE PRECIPITATION FOCUS SOUTH AND BY
EARLY TUESDAY THE UPPER TROUGH CROSSES THE CWA AND BRINGS AND END
TO THE RAIN. MUCH COOLER TEMPERATURES EXPECTED TUESDAY AND
WEDNESDAY OF NEXT WEEK AS 1030 SURFCAE HIGH SETTLES OVER THE
MISSISSIPPI VALLEY. A WARMING TREND WILL SET IN BY THURSDAY WITH
INCREASING MOISTURE. NEXT SHORT WAVE LOOKS LIKE IT WILL CROSS THE
AREA FRIDAY NIGHT...SO WILL INCLUDE A CHANCE OF THUNDERSTORMS. /14/

AVIATION...
CONCERNING THE ARKLATEX...MVFR CIGS STILL AT KELD AND KMLU...BUT VFR
CIGS ELSEWHERE. SHORT WAVE OVERHEAD AND MOVING E JUST A FEW SHOWERS.
HOWEVER...THE MOIST SOUTHERLY FLOW POOLING AHEAD OF AN APPROACHING
COLD FRONT WILL REALLY BECOME ACTIVE THIS EVENING AND OVERNIGHT WITH
SCATTERED SHRA/TSRA EXPECTED TO DEVELOP. A FEW ISLTD TSTMS TO OUR SW
ATTM. THE FRONT STALLS BETWEEN I-30 AND I-20 BY 06Z WITH MORE TSTMS
DRIFTING SOUTHWARD OVERNIGHT. IFR CONDITIONS RESUME FOR MANY SITES
WITH INCREASING COVERAGE AND INTENSITY OF REGENERATIVE TSTMS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  82  60  66  49 /  70  70  70  80  70
MLU  67  84  66  72  49 /  50  50  50  80  70
DEQ  60  70  51  58  42 /  90  90  80  80  50
TXK  65  77  54  61  47 /  90  90  80  80  70
ELD  67  81  59  66  46 /  90  90  70  80  70
TYR  69  79  53  64  45 /  70  70  70  70  70
GGG  69  83  55  64  47 /  60  60  70  80  70
LFK  72  84  63  75  49 /  30  30  50  50  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

15/07
Hazardous weather outlook, Apr 30, 12:14 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT SAT APR 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1214 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL DEVELOP LATER TODAY AND INCREASE IN AREAL
COVERAGE AND INTENSITY TONIGHT AS A COLD FRONT MOVES INTO THE
REGION. EXPECT LOCALLY HEAVY RAINFALL WITH AMOUNTS OF ONE TO THREE
INCHES BY LATE TONIGHT. THIS RAIN WILL OCCUR OVER AREAS THAT HAD
RECENTLY RECEIVED HEAVY RAIN. EXPECT RAPID WATER RUNOFF AND
POSSIBLE FLASH FLOODING OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...
AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. THE AREA OF CONCERN IS
MAINLY NORTH OF AN EL DORADO ARKANSAS TO PITTSBURG TEXAS LINE.

ALSO...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL...AND
DAMAGING WINDS WILL BE POSSIBLE SUNDAY THROUGH MONDAY...AS A FRONT
MOVES ACROSS THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE NEEDED LATER THIS
AFTERNOON THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTTornado WarningSHVWood42 min
Apr 30, 8:26 PM CDTTornado WarningSHVCamp, Morris, Titus, Upshur49 min
Apr 30, 9:02 PM CDTTornado WarningSHVCamp, Cass, Morris, Titus, Upshur43 min
Apr 30, 9:44 PM CDTTornado WarningSHVBowie, Cass46 min
Apr 30, 10:27 PM CDTSevere Thunderstorm WarningSHVCass63 min
May 1, 7:52 AM CDTSevere Thunderstorm WarningSHVRed River53 min
May 1, 5:43 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood62 min
May 1, 6:19 PM CDTTornado WarningSHVGregg, Harrison, Marion, Upshur41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.